Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Why does my child's stool have blood and pus?

Hi they. I have a 3 month old how has had diarrhea now for 8 days... I went to a walk in clinic 5 days ago and explained to the doctor the stool was dark green with mucus the doctor said he was fine and proscribed bum rash cream. Now it has blood an pus and is not getting any better... what is wrong
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello mhewison,
Obviously, the rash cream has not helped.

If your child has had diarrhea for 8 days now, I am worried about his/her hydration status. A newborn can quickly become dehydrated with diarrhea. In addition, the blood and pus indicate an infection that is not being treated.

Please take your child to an emergency room. They will be able to take a stool sample for culturing and sensitivity studies to help identify the pathogen causing the illness. In the meantime, an appropriate antibiotic will be prescribed.

Be well,
Dr. Kimberly
Answered: Fri, 30 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor